MAUDE Adverse Event Report: SYNTHES GMBH CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.404
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Investigation summary: the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed the complaint device (connecscr cann f/etn f/suprapatellar app p.Code: 03.010.404 lot #: unk) was not received for investigation.A photo investigation was performed based on the photo.The image was reviewed, and the complaint condition is not confirmed.After the review of the photo provided, it was not found any defect on the device consistent with the allegation.Photo provided does not provide enough information to detect and confirm functional reported event.A definite assignable root cause could not be determined based on the provided information.As the device was not returned, and as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2022, the connecting screw was difficult to detach from implant and was possible cross threaded.The implant was detached with force.There were no surgical delays caused.The procedure was successfully completed.This report involves one (1) cann connecting scr f/percutan instruments for nails-ex.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Additionally, a visual inspection of the returned device photo was also performed.Visual analysis of the returned sample revealed that the cann connecting scr f/percutan insts nl had stripped threads at the mating tip.Assembling issues are most likely due to this condition.A dimensional inspection for the cann connecting scr f/percutan insts nl was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the cann connecting scr f/percutan insts nl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: product code #: 03.010.404 synthes lot #: u280638 manufacturing site: orchid unique release to warehouse date: 30jan2018/12feb2018 a manufacturing record evaluation was performed for the non-sterile article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4.

Brand Name
CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13560796
Report Number8030965-2022-01003
Device Sequence Number17098369
Product Code FZX
UDI-Device Identifier07611819501706
UDI-Public(01)07611819501706
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.404
Device Lot NumberU280638
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer03/01/2022
03/22/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/08/2022
04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown